Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 308, NWS Shreveport, LA

October 6, 2000Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 6, 2000, 1:29 AM CDT for Nevada County, Arkansas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 6, 2000, 1:29 AM CDT (06:29 UTC)
Expired
Oct 6, 2000, 2:30 AM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nevada County, AR

What was reported inside it

TimeReportWhereRemark
Oct 6, 1:40 AM CDTHail 1Rosston, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2371 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 060630
SVRSHV
ARC099-060730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CDT FRI OCT 6 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEVADA COUNTY IN ARKANSAS

* UNTIL 230 AM CDT

* AT 129 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSSTON...OR ABOUT 16
  MILES SOUTH OF PRESCOTT...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN NEVADA COUNTY AT 140 AM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH 
DIAMETER.  

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NEVADA COUNTY IN ARKANSAS
UNTIL 230 AM CDT.

LAT...LON 3367 9346 3347 9345 3348 9314 3378 9313
          3393 9343

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:00 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Oct 5, 9:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT THU OCT 5 2000

THINGS CALMING DOWN NOW AFTER LATE AFTERNOON AND EARLY EVENING
THUNDERSTORMS MOVED UP FROM SOUTHEAST TEXAS AND CENTRAL LOUISIANA
AND INTO THE CWA. SOME STORMS BECAME SEVERE AS THEY DEVELOPED BEHIND
A NORTH MOVING OUTFLOW BOUNDARY IN NORTH CENTRAL LOUISIANA. LATEST
SURFACE ANALYSIS SHOWS ANTICIPATED COLD FRONT EXTENDING FROM HUGO
OKLAHOMA TO NEAR MENA AND SEARCY ARKANSAS. WILL KEEP HIGH RAIN
CHANCES FOR I-20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. WILL
NEED TO CHANGE WORDING TO MAINLY AFTER MIDNIGHT FOR THE AREAS NORTH
OF INTERSTATE 20 BUT KEEP HIGH RAIN CHANCES AS LARGE AREA OF SH	OWERS
AND THUNDERSTORMS DEVELOPING OVER EAST CENTRAL OKLAHOMA AND WEST
CENTRAL ARKANSAS SHOULD MOVE SOUTH INTO NORTHERN SECTIONS AROUND
MIDNIGHT OR LATER.  09

.SHV...NONE.

In the hours before

Local storm report, Oct 5, 9:30 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT THU OCT 5 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    RUSTON                    LA   1.00 INCH HAIL
10/05/00   LINCOLN

0755 PM    DOWNSVILLE                LA   WIND DAMAGE
10/05/00   UNION                          LAW ENFORCEMENT
                                          REPORTED TREE LIMBS FELL
                                          ON POWER LINES...ESTIMATED
                                          60 MPH.
Local storm report, Oct 6, 1:10 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CDT FRI OCT 06 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATI]ON....

1130 PM    HEFLIN                    LA   1.75 INCH HAIL
10/05/00   WEBSTER                        GOLFBALL SIZE HAIL FELL
                                          FOR 20 MINUTES IN HEFLIN.

NNNN
Local storm report, Oct 6, 1:10 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED HEADER
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CDT FRI OCT 6 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1130 PM    HEFLIN                    LA   1.75 INCH HAIL
10/05/00   WEBSTER                        GOLFBALL SIZE HAIL FELL
                                          FOR 20 MINUTES IN HEFLIN.

NNNN

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.